Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 91, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 13, 2006, 5:52 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2006, 5:52 PM CST (23:52 UTC)
- Expired
- Nov 14, 2006, 1:45 PM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 140008 CCA
FFWSJU
PRC069-095-151-140345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
752 PM AST MON NOV 13 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
MAUNABO
YABUCOA
HUMACAO
* UNTIL 1145 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO GUAYANES AND TRIBUTARIES
* AT 745 PM AST...VERY HEAVY RAINFALL...ISOLATED THUNDERSTORMS AND
FLASH FLOODING WERE OCCURRING ACROSS SECTIONS OF SOUTHEASTERN PUERTO
RICO. UP TO THREE INCHES OF RAIN HAS ALREADY ACCUMULATED WITH THIS
SHOWER ACTIVITY AND AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS
POSSIBLE OVER THE NEXT FEW HOURS. ADDITIONALLY...A RIVER LEVEL
SENSOR ALONG THE RIO GUAYANES WAS RAPIDLY APPROACHING FLOOD STAGE
AND FLOODING OF THIS RIVER AND ITS TRIBUTARIES OVER THE NEXT SEVERAL
HOURS IS VERY LIKELY.
THIS IS AN INCREASINGLY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
HUMACAO AND NORTHEASTERN YABUCOA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...ROADS...AS WELL AS LAND ALONG THE BANKS OF
CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1812 6578 1799 6590 1804 6594 1812 6587
$$
RGZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 13, 1:39 PM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 13, 1:39 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 339 PM AST MON NOV 13 2006 .DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AFFECTED THE EASTERN PORTION OF PUERTO RICO FROM MID MORNING THROUGH EARLY AFTERNOON. THESE SHOWERS PRODUCE BETWEEN 1 TO 3 INCHES... MAINLY OVER THE MUNICIPALITY OF RIO GRANDE. ALSO CLUSTER OF SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE INTERIOR AND WESTERN SECTION OF PUERTO RICO. MOST OF THESE SHOWERS WILL DISSIPATE OR MOVE OVER THE ATLANTIC AND CARIBBEAN WATERS. AN UPPER LEVEL JET STREAK LOCATED OVER THE EASTERN PUERTO RICO WILL ENHANCE THE DEVELOPMENT OF OVERNIGHT SHOWERS THEREFORE EXPECT ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PREVAIL OVER THE LOCAL WATERS WITH A FEW AFFECTING THE EASTERN COASTAL SECTIONS OF PUERTO RICO. ON TUESDAY...THE GFS MODEL SUGGEST GOOD OMEGA AS THE JET STREAK WILL PREVAIL OVER THE LOCAL AREA...ENHANCING AFTERNOON SHOWERS MAINLY OVER THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. WINDS ARE EXPECTED TO REMAIN AT 10 MPH OR LESS THEREFORE THE MOVEMENT OF THESE SHOWERS WILL BE SLOW AND RAINFALL ACCUMULATION COULD PRODUCE ISOLATED FLOODING. && .MARINE...A LIGHT TO MODERATE TRADE WIND FLOW WILL PREVAIL ACROSS THE LOCAL COASTAL WATERS...THIS WILL PRODUCE TRANQUIL SEAS THROUGH AT LEAST FRIDAY. ON FRIDAY NIGHT A MODERATE NORTHERLY SWELL WILL BE REACHING OUR LOCAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 85 77 85 / 30 50 40 40 STT 78 84 78 84 / 40 40 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 10
Hazardous weather outlook, Nov 13, 4:00 AM CST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON NOV 13 2006 PRZ001>013-AMZ710>750-141000- 600 AM AST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE SHOWERS WILL BE SLOW MOVING...AND ENABLE AREAS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF PUERTO RICO. THIS WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-141000- 600 AM AST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE SHOWERS WILL BE SLOW MOVING...AND THERE IS THE CHANCE OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE LOCAL ISLANDS. .DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.